Alert archive / Ohio / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 33, NWS Cleveland, OH

May 23, 201910 counties in Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 23, 2019, 8:17 AM EDT for 10 counties in Ohio. It was in force for 46 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2019, 8:17 AM EDT (12:17 UTC)
Expired
May 23, 2019, 9:03 AM EDT
In force
46 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Ashland County, OH, Cuyahoga County, OH, Holmes County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Medina County, OH, Stark County, OH, Summit County, OH, Wayne County, OH

The radar

The Cleveland radar (KCLE), 48 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 8:30 AM EDTTSTM WND DMG1 Ese Berea, OHTREE DOWN ON HOUSE.
May 23, 8:30 AM EDTTSTM WND DMG1 Nnw Lyndhurst, OHLARGE TREE DOWN ON OAKLAND DR. AND EDSEL DR.
May 23, 8:30 AM EDTTSTM WND GST 631 Ene Richmond Heights, OH
May 23, 8:38 AM EDTTSTM WND DMGWilloughby, OHSEVERAL LARGE TREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 0.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 539 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 206 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
539 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1211 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
206 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.7

Open this sounding in Storm Lab

The text

As transmitted.

987 
WUUS51 KCLE 231217
SVRCLE
OHC005-035-075-083-085-093-103-151-153-169-231315-
/O.NEW.KCLE.SV.W.0033.190523T1217Z-190523T1315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
817 AM EDT Thu May 23 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Cuyahoga County in northeastern Ohio...
  Medina County in northeastern Ohio...
  Lake County in northeastern Ohio...
  Southeastern Ashland County in north central Ohio...
  Western Stark County in northeastern Ohio...
  Summit County in northeastern Ohio...
  Wayne County in northeastern Ohio...
  East central Lorain County in north central Ohio...
  Holmes County in northeastern Ohio...
  Knox County in north central Ohio...

* Until 915 AM EDT.

* At 817 AM EDT, severe thunderstorms were located along a line
  extending from near North Royalton to near Shreve, moving east at
  45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to trees and power lines.

* Locations impacted include...
  Cleveland, Akron, Canton, Medina, Wooster, Painesville, Mount
  Vernon, Willowick, Millersburg, Parma, Lakewood, Cuyahoga Falls,
  Euclid, Mentor, Cleveland Heights, Strongsville, Brunswick,
  Westlake, Massillon and North Royalton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Cleveland.

&&

LAT...LON 4027 8257 4055 8241 4067 8213 4114 8217
      4114 8207 4135 8194 4150 8197 4150 8171
      4186 8101 4185 8100 4172 8101 4156 8139
      4099 8139 4099 8111 4098 8139 4065 8139
      4063 8167 4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 1217Z 266DEG 40KT 4134 8174 4073 8209 

HAIL...<.75IN
WIND...60MPH
 
$$

Griffin
5 follow-up statements
898 
WWUS51 KCLE 231219
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
819 AM EDT Thu May 23 2019

OHC005-035-075-083-085-093-103-151-153-169-231315-
/O.CON.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Cuyahoga OH-Medina OH-Lake OH-Ashland OH-Stark OH-Summit OH-Wayne OH-
Lorain OH-Holmes OH-Knox OH-
819 AM EDT Thu May 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR CUYAHOGA...MEDINA...LAKE...SOUTHEASTERN ASHLAND...WESTERN
STARK...SUMMIT...WAYNE...EAST CENTRAL LORAIN...HOLMES AND KNOX
COUNTIES...

At 819 AM EDT, severe thunderstorms were located along a line
extending from near North Royalton to near Shreve, moving east at 45
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Cleveland, Akron, Canton, Medina, Wooster, Painesville, Mount Vernon,
Willowick, Millersburg, Parma, Lakewood, Cuyahoga Falls, Euclid,
Mentor, Cleveland Heights, Strongsville, Brunswick, Westlake,
Massillon and North Royalton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.

&&

LAT...LON 4027 8257 4055 8241 4067 8213 4114 8217
      4114 8207 4135 8194 4150 8197 4150 8171
      4186 8101 4185 8100 4172 8101 4156 8139
      4065 8139 4063 8167 4044 8167 4045 8218
      4024 8220
TIME...MOT...LOC 1219Z 266DEG 40KT 4134 8172 4073 8207 

HAIL...<.75IN
WIND...60MPH
 
$$

Griffin
582 
WWUS51 KCLE 231232
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
832 AM EDT Thu May 23 2019

OHC005-093-231242-
/O.CAN.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Ashland OH-Lorain OH-
832 AM EDT Thu May 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ASHLAND AND EAST
CENTRAL LORAIN COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4027 8257 4067 8213 4150 8171 4186 8101
      4172 8101 4172 8110 4164 8121 4164 8129
      4160 8129 4156 8139 4065 8139 4063 8167
      4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 1232Z 270DEG 40KT 4135 8156 4074 8191 

$$

OHC035-075-083-085-103-151-153-169-231315-
/O.CON.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Cuyahoga OH-Medina OH-Lake OH-Stark OH-Summit OH-Wayne OH-Holmes OH-
Knox OH-
832 AM EDT Thu May 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR CUYAHOGA...EASTERN MEDINA...LAKE...WESTERN STARK...SUMMIT...
WAYNE...HOLMES AND EASTERN KNOX COUNTIES...

At 832 AM EDT, severe thunderstorms were located along a line
extending from near Macedonia to near Wooster, moving east at 45 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Cleveland, Akron, Canton, Medina, Wooster, Painesville, Mount Vernon,
Willowick, Millersburg, Parma, Cuyahoga Falls, Euclid, Mentor,
Cleveland Heights, Strongsville, Brunswick, Massillon, North
Royalton, Kent and Barberton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.

&&

LAT...LON 4027 8257 4067 8213 4150 8171 4186 8101
      4172 8101 4172 8110 4164 8121 4164 8129
      4160 8129 4156 8139 4065 8139 4063 8167
      4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 1232Z 270DEG 40KT 4135 8156 4074 8191 

HAIL...<.75IN
WIND...60MPH
 
$$

Griffin
886 
WWUS51 KCLE 231240
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
840 AM EDT Thu May 23 2019

OHC035-075-083-085-103-151-153-169-231315-
/O.CON.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Cuyahoga OH-Medina OH-Lake OH-Stark OH-Summit OH-Wayne OH-Holmes OH-
Knox OH-
840 AM EDT Thu May 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR EASTERN CUYAHOGA...SOUTHEASTERN MEDINA...LAKE...WESTERN STARK...
SUMMIT...EASTERN WAYNE...HOLMES AND SOUTHEASTERN KNOX COUNTIES...

At 839 AM EDT, severe thunderstorms were located along a line
extending from near Twinsburg to 6 miles northwest of Mount Eaton,
moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Cleveland, Akron, Canton, Wooster, Painesville, Willowick,
Millersburg, Cuyahoga Falls, Euclid, Mentor, Cleveland Heights,
Massillon, Kent, Barberton, Green, Solon, Willoughby, Hudson,
Wadsworth and Twinsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.

&&

LAT...LON 4026 8250 4067 8202 4160 8151 4186 8101
      4172 8101 4172 8110 4164 8121 4164 8129
      4160 8129 4156 8139 4065 8139 4063 8167
      4044 8167 4045 8218 4024 8220
TIME...MOT...LOC 1239Z 266DEG 40KT 4135 8146 4075 8182 

HAIL...<.75IN
WIND...60MPH
 
$$

Griffin
642 
WWUS51 KCLE 231247
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
847 AM EDT Thu May 23 2019

OHC035-083-085-103-231257-
/O.CAN.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Cuyahoga OH-Medina OH-Lake OH-Knox OH-
847 AM EDT Thu May 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CUYAHOGA...
SOUTHEASTERN MEDINA...LAKE AND SOUTHEASTERN KNOX COUNTIES IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4067 8202 4099 8169 4104 8156 4065 8139
      4063 8167 4044 8167 4045 8218 4053 8218
TIME...MOT...LOC 1247Z 266DEG 40KT 4135 8138 4075 8174 

$$

OHC075-151-153-169-231315-
/O.CON.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Stark OH-Summit OH-Wayne OH-Holmes OH-
847 AM EDT Thu May 23 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM EDT
FOR SOUTHWESTERN STARK...SOUTHWESTERN SUMMIT...EASTERN WAYNE AND
HOLMES COUNTIES...

At 847 AM EDT, severe thunderstorms were located along a line
extending from near Solon to near Dalton, moving east at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to trees and power lines.

Locations impacted include...
Akron, Millersburg, Massillon, Barberton, Green, Orrville, Berlin,
Walnut Creek, Doylestown, Brewster, Navarre, Dalton, Shreve,
Killbuck, Holmesville, Wilmot, Glenmont, Mount Eaton, Winesburg and
Farmerstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Cleveland.

&&

LAT...LON 4067 8202 4099 8169 4104 8156 4065 8139
      4063 8167 4044 8167 4045 8218 4053 8218
TIME...MOT...LOC 1247Z 266DEG 40KT 4135 8138 4075 8174 

HAIL...<.75IN
WIND...60MPH
 
$$

Griffin
057 
WWUS51 KCLE 231303
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
903 AM EDT Thu May 23 2019

OHC075-151-153-169-231313-
/O.CAN.KCLE.SV.W.0033.000000T0000Z-190523T1315Z/
Stark OH-Summit OH-Wayne OH-Holmes OH-
903 AM EDT Thu May 23 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN STARK...
SOUTHWESTERN SUMMIT...EASTERN WAYNE AND HOLMES COUNTIES IS
CANCELLED...

The storms which prompted the warning have weakened and moved out of
the warned area. Therefore, the warning has been cancelled.

LAT...LON 4067 8202 4099 8169 4104 8156 4065 8139
      4063 8167 4044 8167 4045 8218 4053 8218
TIME...MOT...LOC 1301Z 266DEG 40KT 4136 8116 4076 8153 

$$

Griffin

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:52 AM EDT, 25 minutes earlier.

Area forecast discussion, May 23, 7:52 AM EDT, 25 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
752 AM EDT Thu May 23 2019

.SYNOPSIS...
Low pressure will cross the upper Great Lakes today with a cold
front settling south across the area this evening. High pressure
from the northern Plains will build east across the region on
Friday. A warm front will lift north on Saturday then sink south
again on Sunday maintaining a focus for active weather.

&&

.NEAR TERM /THROUGH FRIDAY/...
Low pressure is located over the arrowhead of Minnesota this morning
with a cold front extending south across Illinois. The forecast area
is starting off in the warm sector ahead of an MCS tracking across
Indiana. This convection has been maintained overnight as an upper
level wave rides out of the Plains towards the southern Great Lakes
with a 65 knot low level jet. This jet is providing tremendous
moisture advection into the region, working to overcome the very dry
air noted above 900mb on the 00Z DTX sounding. The 08Z SPC
Mesoanalysis shows a large PW gradient across the state of Indiana
with a 0.6 inch PW near Toledo and 1.7 inches near Chicago. It is
unclear to what extent this drier air will have on causing this
complex to weaken as it approaches the I-75 corridor towards 11Z or
if the MCV and steep mid-level lapse rates will be sufficient to
maintain storm intensity and prompt convective warnings towards
sunrise. The RAP suggests a corridor of instability will advect
north ahead of the line with 750 J/kg of ML CAPE, helping to
maintain intensity until at least 8-10 AM before starting to
weaken. There is high confidence that thunderstorms with
considerable lightning will move across the area this morning but
at some point convection may become elevated, lessening the
threat of severe weather. Coordination will continue with the
Storm Prediction Center this morning and Severe Thunderstorm
Watches/Warnings will be issued if needed. Latest runs of the
HRRR indicate convection will be almost east of the forecast
area by 16Z.

Morning thunderstorm activity will stabilize the atmosphere and take
some time to recover into this afternoon.  However many areas will
clear out this afternoon allowing temperatures to approach 80
degrees with good mixing and breezy southwest winds gusting to 30
mph. Dewpoints will remain high in the mid to upper 60s ahead of the
cold front this afternoon and expect CAPE values of 1000 J/kg or
more to develop across the southern counties. Sufficient forcing
along the cold front may support redevelopment of scattered showers
and a few thunderstorms this afternoon in the 21-01Z time frame. We
will monitor any storms to develop but expect the primary severe
weather threat today to be this morning.

High pressure will build in behind the front for Friday bringing a
drier airmass and cooler temperatures. Highs on Friday will range
from the mid 60s at the lakeshore to upper 70s south with thickening
mid-cloud from the west during the afternoon.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Upper ridge will build over the Ohio valley/Great Lakes Friday night
as a surface warm front lifts north of the area. A southwesterly low
level jet will nose northeastward into the southern Great Lakes late
Friday night into Saturday. Most of the overnight will be dry across
the area, however some increased chances for precip arrive on the
periphery of the LLJ by early Saturday morning. Instability will
increase across the region through the day Saturday as a mid level
shortwave approaches the region from the west. Good mid level flow
and unstable conditions will result convection increasing across the
area ahead of the wave, with the potential for some diurnally driven
strong to possibly severe storms. Low level lapse rates will be
steep with decent mid level lapse rates, and enough deep
layer/effective bulk shear to organize convective, initially
discrete and possible growing upscale into something linear, with
large hail/damaging winds possible. The threat will be contingent
upon how unstable the area gets through the day and the timing of
any mid level forcing. Given the synoptic pattern Saturday night, it
isn't out of the question that we could have upstream convection
develop and move eastward into the area by early Sunday morning. A
more potent wave is expected to track eastward across the region
Sunday afternoon, with another round of convection expected. Model
differences with the exact track/timing of the forcing precludes
anything more than low likely/high chance pops Sunday tapering to
slight chance/chance pops Sunday night. Highs on Saturday will be in
the low to mid 80s for much of the area, but will be a touch cooler
Sunday in the upper 70s to low 80s.

&&

.LONG TERM /MONDAY THROUGH WEDNESDAY/...
A brief lull in the active weather regime is expected Monday with a
more amplified longwave pattern setting up and a period of ridging
over the region Monday into Monday night. A warm front will lift
north through the area Monday night into Tuesday as low pressure
tracks northeast through the western Great Lakes, with some slight
chance/low chance pops forecasted. Upper ridging will hold across
the region Tuesday, although the ridge will be a bit more flattened
over the Great Lakes. Pops increase Tuesday night into Wednesday as
low pressure tracks through the Great Lakes bringing a frontal
boundary towards the area. Still kept pops in the low to mid chance
range during this period with the better forcing west of the area,
although the region will be unstable in the warm sector. Highs will
generally be in the upper 70s to low 80s through the period.

&&

.AVIATION /12Z Thursday THROUGH Monday/...
Thunderstorm complex moving east across the area will bring
thunderstorms with strong winds to areas from MFD-CLE eastward
through 15Z. Gusts to 40 knots will be common with gusts to 50
knots possible. Brief heavy rain with IFR visibilities will be
possible.

After the morning activity moves through, the airmass will try
to destabilize from MFD-CAK and points south after 21Z.
Scattered thunderstorms may re-develop this afternoon in this
area and may need to be added to the terminals.

By late morning we will start to see southwest winds become
breezy with gusts to around 25-30 knots. Winds will drop off to
5-15 knots tonight as they shift around to the northwest behind
a cold front.

OUTLOOK...Non-VFR possible in thunderstorms Saturday and Sunday.

&&

.MARINE...
Low pressure tracking across the Great Lakes today will bring a cold
front to the western end of the lake this afternoon, crossing the
lake by the overnight hours. Southwest winds today ahead of the
front will increase to 15-20 kts before becoming more west to
northwest and weakening behind the front tonight. There may be a
need for a small craft advisory on the western half of the lake this
afternoon into this evening, however winds will remain just below
criteria, and shore parallel flow should keep waves in the 2-4 ft
range. High pressure will build east across the lake tonight through
Friday before the front lifts back north across the lake as a warm
from late Friday night through Saturday morning. This will keep
winds out of the west southwest across the lake through Sunday,
until another cold front sweeps across the lake, with winds becoming
west to northwest Sunday night into Monday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...KEC
NEAR TERM...KEC
SHORT TERM...Greenawalt
LONG TERM...Greenawalt
AVIATION...KEC
MARINE...Greenawalt
Hazardous weather outlook, May 23, 5:26 AM EDT, 2 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
526 AM EDT Thu May 23 2019

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-240930-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
526 AM EDT Thu May 23 2019

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Showers and thunderstorms will move from west to east across the
area this morning. Some of these thunderstorms may produce strong
damaging winds, mainly before 9 AM. The greatest threat will be
focused towards the I-75 corridor.

Thunderstorms may develop along a cold front across mainly NE Ohio
late this afternoon into this evening. There is an isolated threat of
severe weather with thunderstorms this afternoon and evening.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There will be a slight risk of severe weather with thunderstorms on
Saturday, mainly during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-240930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
526 AM EDT Thu May 23 2019

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...Today and tonight.

Showers and thunderstorms producing frequent lightning will move
from west to east across the lake this morning. Some of these
thunderstorms may produce strong damaging winds mainly on the western
basin before 9 AM.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There will be a slight risk of severe weather with thunderstorms on
Saturday, mainly during the afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, May 23, 8:02 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
802 AM EDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     TSTM WND DMG     2 SSW BAY VIEW          41.45N 82.84W
05/23/2019                   ERIE               OH   LAW ENFORCEMENT

            TREE ON CAR REPORTED ON BAYSHORE ROAD.

&&

RC
Special weather statement, May 23, 8:05 AM EDT, 12 minutes before
Special Weather Statement
National Weather Service Cleveland OH
805 AM EDT Thu May 23 2019

OHZ010-011-020-021-030-031-038-047-231300-
Holmes-Summit-Medina-Lorain-Cuyahoga-Ashland-Wayne-Knox-
805 AM EDT Thu May 23 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CUYAHOGA...MEDINA...
SOUTHEASTERN ASHLAND...SUMMIT...WAYNE...EAST CENTRAL LORAIN...HOLMES
AND KNOX COUNTIES...

At 805 AM EDT, radar indicated strong to severe thunderstorms were
located along a line extending from West Salem to near Mount Vernon.
Movement was northeast at 60 mph.

Wind gusts of 50 to 60 mph are possible with these storms.

Locations impacted include...
Cleveland, Akron, Medina, Wooster, Mount Vernon, Willowick,
Millersburg, Parma, Lakewood, Cuyahoga Falls, Euclid, Cleveland
Heights, Strongsville, Brunswick, Westlake, North Royalton, Kent,
Barberton, Green and Solon.

To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Cleveland.

LAT...LON 4027 8274 4028 8275 4035 8274 4035 8265
      4055 8264 4056 8233 4065 8234 4135 8193
      4150 8197 4149 8174 4163 8149 4163 8148
      4144 8137 4099 8139 4091 8142 4091 8165
      4045 8167 4045 8218 4024 8220
TIME...MOT...LOC 1205Z 244DEG 59KT 4095 8208 4035 8245

Griffin
Local storm report, May 23, 8:06 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
806 AM EDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 AM     TSTM WND DMG     1 SE SANDUSKY           41.45N 82.71W
05/23/2019                   ERIE               OH   LAW ENFORCEMENT

            TREES DOWN, SOME ACROSS ROADWAYS.

&&

RC
Local storm report, May 23, 8:12 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
812 AM EDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 AM     TSTM WND DMG     1 N CLYDE               41.32N 82.97W
05/23/2019                   SANDUSKY           OH   AMATEUR RADIO

            LARGE TREE LIMBS BLOCKING THE ROAD ON SR510.

&&

RC
Local storm report, May 23, 8:14 AM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
814 AM EDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND GST     1 N CLYDE               41.32N 82.97W
05/23/2019  M58 MPH          SANDUSKY           OH   TRAINED SPOTTER

&&

RC
Local storm report, May 23, 8:17 AM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
817 AM EDT THU MAY 23 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 AM     TSTM WND DMG     1 SE LINDSEY            41.41N 83.21W
05/23/2019                   SANDUSKY           OH   TRAINED SPOTTER

            SEVERAL POWER LINES AND TREES DOWN. TREE
            REPORTED DOWN ACROSS COUNTY ROAD 109.

&&

RC

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 6:18 AM EDTSpecial Weather StatementCLEHancock, Lucas, Wood57 min
May 23, 6:30 AM EDTSpecial Marine WarningCLE71 min
May 23, 6:42 AM EDTSevere Thunderstorm WarningCLEHancock, Seneca, Wyandot48 min
May 23, 6:51 AM EDTSpecial Weather StatementCLEErie, Ottawa, Sandusky39 min
May 23, 6:58 AM EDTSevere Thunderstorm WarningCLEErie, Ottawa, Sandusky47 min
May 23, 7:12 AM EDTSpecial Marine WarningCLE61 min
May 23, 7:23 AM EDTSpecial Weather StatementCLECrawford, Huron, Lorain, Marion, Morrow, Richland52 min
May 23, 7:33 AM EDTSevere Thunderstorm WarningCLEAshland, Crawford, Huron, Lorain, Marion, Medina and 2 more42 min
May 23, 7:50 AM EDTSpecial Marine WarningCLE69 min
May 23, 8:05 AM EDTSpecial Weather StatementCLECuyahoga, Holmes, Knox, Medina, Summit, Wayne55 min
May 23, 8:35 AM EDTSpecial Marine WarningCLE75 min
May 23, 8:38 AM EDTSevere Thunderstorm WarningCLEAshtabula, Cuyahoga, Geauga, Lake, Mahoning, Portage and 3 more67 min
May 23, 9:06 AM EDTSpecial Weather StatementCLEAshtabula, Portage54 min
May 23, 9:15 AM EDTSevere Thunderstorm WarningCLEAshtabula45 min
May 23, 1:38 PM EDTSmall Craft AdvisoryCLE6 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.